# SDR AWXA200500586

- Difficulty date: May 19, 2005
- Submitted: May 20, 2005
- Operation: Air carrier
- Aircraft: N314AW
- Make and model: Boeing 737-3S3
- Aircraft serial: 23733
- Aircraft time: 59,028 hours, 36,879 cycles
- System (JASC): 2530 · Buffet/Galleys
- Part: Heating Element
- Condition: Shorted
- Location: Coffeemaker
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

LAS - AIR TURN BACK - FLT 797 - ON CLIMB-OUT FROM LAS EN ROUTE TO PDX FLIGHT ATTENDANT REPORTED SMOKE AND A LOUD POP FROM THE FWD COFFEEMAKER.  MAINTENANCE DISCOVERED THE WATER HEATER ELEMENT SHORTED.  MAINTENANCE REMOVED COFFEEMAKER AND COLLARED CIRCUIT BREAKER THEN PLACED ON MEL.  TEAR DOWN REPORT ATTRIBUTES THE FAILURE OF THE COFFEEMAKER TO WATER BEING ABSORBED INTO THE MAGNESIUM OXIDE CORE OF ONE HEATER IN THIS UNIT.
